zbMATH — the first resource for mathematics

On a class of nonlocal elliptic operators for compact Lie groups. Uniformization and finiteness theorem. (English) Zbl 1241.58012
The author studies \(G\)-pseudodifferential operators of the form \[ P= \int_G P_g T_g dg, \] where \(P_g\) is a smooth family of classical pseudodifferential operators on a compact manifold \(M\), depending on the parameter \(g\in G\), with \(G\) a compact Lie group of diffeomorphisms acting on \(M\), and \(dg\) is the Haar measure on \(G\). If \(G\) is a discrete group, then the integral defining \(P\) reduces to a finite sum; the corresponding \(G\)-pseudodifferential operators were already studied by many authors, see for example A. Connes [Noncommutative geometry. Transl. from the French by Sterling Berberian. San Diego, CA: Academic Press. xiii, 661 p. (1994; Zbl 0818.46076)]. Here the author studies the general case. In particular, the symbol of \(P\) is defined as an element of the crossed product of the algebra of the classical symbols on \(S^*M\) and the group \(G\). Invertibility of such symbol implies the Fredholm property for \(P\).

58J40 Pseudodifferential and Fourier integral operators on manifolds
35S05 Pseudodifferential operators as generalizations of partial differential operators
Full Text: DOI
[1] Antonevich A., Lebedev A. Functional-Differential Equations. I. C*-Theory, Pitman Monogr. Surveys Pure Appl. Math., 70, Longman, Harlow, 1994 · Zbl 0799.34001
[2] Antonevich A.B., Lebedev A.V., Functional equations and functional operator equations. A C*-algebraic approach, In: Proceedings of the St. Petersburg Mathematical Society, VI, Amer. Math. Soc. Transl. Ser. 2, 199, American Mathematical Society, Providence, 2000, 25-116 · Zbl 1287.47039
[3] Atiyah M.F., Elliptic Operators and Compact Groups, Lecture Notes in Math., 401, Springer, Berlin-New York, 1974 · Zbl 0297.58009
[4] Atiyah M.F., Singer I.M., The index of elliptic operators. I, Ann. of Math., 1968, 87, 484-530 http://dx.doi.org/10.2307/1970715 · Zbl 0164.24001
[5] Babbage Ch., An essay towards the calculus of functions. II, Philos. Trans. Roy. Soc. London, 1816, 106, 179-256 http://dx.doi.org/10.1098/rstl.1816.0012
[6] Connes A., Cyclic cohomology and the transverse fundamental class of a foliation, In: Geometric Methods in Operator Algebras, Kyoto, 1983, Pitman Res. Notes Math. Ser., 123, Longman, Harlow, 1986, 52-144
[7] Connes A., Noncommutative Geometry, Academic Press, San Diego, 1994
[8] Hu X., Transversally elliptic operators, preprint available at http://arxiv.org/abs/math/0311069
[9] Kordyukov Yu.A., Index theory and non-commutative geometry on foliated manifolds, Russian Math. Surveys, 2009, 64(2), 273-391 http://dx.doi.org/10.1070/RM2009v064n02ABEH004616 · Zbl 1180.58006
[10] Kordyukov Yu.A., Transversally elliptic operators on G-manifolds of bounded geometry, Russ. J. Math. Phys., 1994, 2(2), 175-198 · Zbl 0904.58056
[11] Luke G., Pseudodifferential operators on Hilbert bundles, J. Differential Equations, 1972, 12(3), 566-589 http://dx.doi.org/10.1016/0022-0396(72)90026-5
[12] Nazaikinskii V.E., Savin A.Yu., Sternin B.Yu., Elliptic Theory and Noncommutative Geometry, Oper. Theory Adv. Appl., 183, Birkhäuser, Basel, 2008 · Zbl 1158.58013
[13] Nistor V., Weinstein A., Xu P., Pseudodifferential operators on differential groupoids, Pacific J. Math., 1999, 189(1), 117-152 http://dx.doi.org/10.2140/pjm.1999.189.117 · Zbl 0940.58014
[14] Pedersen G.K., C*-Algebras and their Automorphism Groups, London Math. Soc. Monogr., 14, Academic Press, London-New York, 1979
[15] Savin A.Yu., On the index of nonlocal elliptic operators for compact Lie groups, Cent. Eur. J. Math., 2011, 9(4) · Zbl 1248.58013
[16] Savin A., Sternin B., Boundary value problems on manifolds with fibered boundary, Math. Nachr., 2005, 278(11), 1297-1317 http://dx.doi.org/10.1002/mana.200410308 · Zbl 1078.58014
[17] Singer I.M., Recent applications of index theory for elliptic operators, In: Partial Differential Equations, Proc. Sympos. Pure Math., XXIII, Univ. California, Berkeley, 1971, American Mathematical Society, Providence, 1973, 11-31
[18] Sternin B.Yu., Shatalov V.E., An extension of the algebra of pseudodifferential operators, and some nonlocal elliptic problems, Russian Acad. Sci. Sb. Math., 1995, 81(2), 363-396 http://dx.doi.org/10.1070/SM1995v081n02ABEH003543
[19] Williams D.P., Crossed Products of C*-Algebras, Math. Surveys Monogr., 134, American Mathematical Society, Providence, 2007 · Zbl 1119.46002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.